MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH SYNCHRO 2/14 200 CM STANDARD PRESHAPED; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH SYNCHRO 2/14 200 CM STANDARD PRESHAPED; WIRE, GUIDE, CATHETER
Catalog Number M00326420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that the guidewire was broken off during manipulation of the wire.A snare was used to remove the broken wire from the patient's body and a new guidewire was used to complete the procedure.There was no clinical consequence to the patient due to the reported event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Analysis of the returned device found the guidewire was found to be in two fragments.The proximal fragment was approximately 191.0cm long the guidewire distal section was approximately 9.0cm long.The guidewire distal nitinol and core wire were separated, and the platinum coil sections were protruding through the nitinol at the separated sections.Additionally, the platinum coil was severely stretched and separated.No anomalies were noted with the guidewire ptfe (polytetrafluoroethylene) coating or the wet hydrophilic coating.Functional testing could not be performed as the guidewire was returned in two fragments.Additional information provided by the customer indicated that the device was confirmed to be in good condition after unpacking and preparation, continuous flush was maintained, the guidewire was prepared per the device direction for use (dfu), torque device was used on the guidewire and the patient's anatomy was moderately tortuous.Although the information from the customer indicate that no resistance was encountered during the manipulation of the guidewire, it is possible that the patient's moderately tortuous anatomy may have potentially required excessive torqueing and manipulation during the procedure resulting in the breakage of the guidewire distal tip.The reported issue is associated with the device that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.Therefore, an assignable cause of operational problem due to component failure was assigned to the reported event and analyzed anomalies.
 
Event or Problem Description

Brand Name
SYNCHRO 2/14 200 CM STANDARD PRESHAPED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH
2405 orion circle
west valley city UT 84119
MDR Report Key7783658
Report Number3008880413-2018-00066
Device Sequence Number19271880
Product Code DQX
UDI-Device Identifier04546540688774
UDI-Public04546540688774
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2021
Device Catalogue NumberM00326420
Device Lot Number0000007773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2018
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;